Here is my problem. For the last 3 months, I have been severely constipated. I am taking 600 mg of gabapentin daily and 1 IP203 Percocet daily, both for pain and neuropathy. I asked my PCP if the gabapentin could be the cause, but he says no. Would either or both meds be causing constipation? I am aware that constipation is a side effect of narcotics, but wonder if 5mg daily is sufficient amount to cause constipation.
6 Mar 2012
Hi Christylee. Any narcotiec you take can cause constipation. Eat lotss of fiber & dringing lots & lots of water may help, & for some that doesn't evven help.I have had it for years even before taking pain pills & just recently , accidently becasue of the supplements I take, found that increasing my, magnesiam supplement to 500mg a day has me going better than I have in years. I take a lot of supplements as recccommended by my doctors, but the magnesium has helped a lot. Just my thoughts... (Oh, & when I used to have a problem before, I would use Milk of Magnesia occasionly)... Mary
7 Apr 2012
Look I know constipation is a problem but like someone said any opiate medication is going to do that depending on dosage. If you can get some prunes and prune juice and your diet has a lot to do with it. I am on a fairly high dose of pain meds and don't have any problem as long as I stick to my diet glass of prune juice with meds and a few prunes out of a costco bag. I know what it sounds like but it's much better than stool softeners or laxitives. I just took some exlax to start and then moved to diet as above and now no problems. Good luck
11 Jun 2012
Hey there,I'ts not the gabapentin,i'ts the narcitic pain pill . From experience having taken both and I stopped taken the narcotic and I was constipation free. Still on gabapentin and no problem. Remember everybodys body reacts different to meds.This was just my experience. Treeves1
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... worse with time. I was an active person that now has to be carried up the stairs-wheelchair at times and terrible pain everywhere! Mostly joints. ...
8 answers • 28 Oct 2009
... pheriphal neuropathy
4 answers • 24 Nov 2009
... The doctors are not sure what is causing it. Half the time I fell as if they are keeping me in the dark, and just keep me on percocet to keep me ...
1 answer • 19 Aug 2010
... work? The first day on Lyrica, without gabapentin, that night my feet were on fire, like they were before I ever tried any medications. I thought ...
5 answers • 18 May 2014